Texas, 2007

Flash Flood in Texas, July 25, 2007

July 25, 2007 · NWS BRO · 1 event in 1 county or zone

An area of thunderstorms moved into Brooks County during the afternoon hours of July 25 producing heavy rainfall and localized flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BRO wrote it up.

An area of thunderstorms moved into Brooks County during the afternoon hours of July 25 producing heavy rainfall and localized flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jul 25, 11:09 AM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 25, 11:09 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1209 PM CDT WED JUL 25 2007

.DISCUSSION...QUICK UPDATE WILL BE ISSUED FOR EXPANSION OF THE
FLASH FLOOD WATCH...ADDED BROOKS COUNTY.

&&

.PREV DISCUSSION...ISSUED 1027 AM CDT WED JUL 25 2007...UPPER LOW
OVER SOUTH TEXAS THIS MORNING IS HELPING TO KICK OFF SOME
SCATTERED THUNDERSTORMS ACROSS THE NORTHERN COUNTIES. IN
ADDITION...SHOWERS CONTINUE MOVING OVER THE COASTAL WATERS. THIS
MORNINGS SOUNDING SHOWS A PWAT OF 1.92 INCHES. FLASH FLOOD WATCH
REMAINS POSTED FOR THE WESTERN COUNTIES THROUGH TONIGHT DUE TO
RECENT RAINFALL AND EXPECTED HEAVY RAINFALL TODAY. NO UPDATES TO
THE FORECAST ARE PLANNED THIS MORNING.

MARINE...OFFSHORE BUOY 20 AT 7 AM REPORTED SOUTHEAST WINDS AT 10
KNOTS WITH SEAS AT 2 FEET AND A 4 SECOND PERIOD. WIND AND SEAS
REMAIN LIGHT AND LOW THIS MORNING ACROSS THE WESTERN GULF. FORECAST
INDICATE THAT THE PRESSURE GRADIENT SHOULD BEGIN TO TIGHTEN LATER
TODAY THROUGH THURSDAY AS A MID LEVEL LOW OVER THE RIO GRANDE PLAINS
COMBINES WITH AN APPROACHING TROPICAL WAVE ACROSS THE SOUTHERN GULF
AND A WEAK SURFACE RIDGE ACROSS THE GULF SOUTH STATES. WINDS AND
SEAS INCREASE TO MODERATE LEVELS...STAYING BELOW SMALL CRAFT
ADVISORY CONDITIONS...THURSDAY AND THEN LOWER SLIGHTLY BY SATURDAY.
SHOWERS AND THUNDERSTORMS ARE BEGINNING TO INCREASE JUST SOUTHEAST
OF THE LOWER TEXAS COASTAL WATERS AS THE LEADING EDGE OF A TROPICAL
WAVE TRACKS WEST TO NORTHWEST. A LARGER AREA OF DISTURBED WEATHER
OVER THE BAY OF CAMPECHE...ALSO MOVING IN A GENERAL NORTHERLY
DIRECTION...WILL BE CLOSELY MONITORED FOR TROPICAL DEVELOPMENT.

AVIATION...VFR CONDITIONS WITH PARTLY CLOUDY SKIES ACROSS THE
COASTAL COUNTIES AND THE LOWER RIO GRANDE VALLEY AND OVERCAST
CONDITIONS IN THE WESTERN COUNTIES CAN BE EXPECTED THROUGH MIDDAY.
CEILINGS AND VISIBILITIES WILL TEMPORARILY LOWER TO MVFR CONDITIONS
AS SHOWERS AND THUNDERSTORMS INCREASE IN AREAL COVERAGE THIS
AFTERNOON...PERSISTING ACROSS THE WESTERN HALF OF DEEP SOUTH TEXAS
THROUGH THE EVENING.  SHOWERS AND THUNDERSTORMS ARE FORECAST TO
BECOME MORE WIDESPREAD ON THURSDAY WITH LOWERING CEILINGS SPREADING
EAST TO WEST AS TROPICAL MOISTURE DEEPENS THROUGHOUT DEEP SOUTH
TEXAS.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR TXZ248>250-252.
GM...NONE.

SYNOPTIC/GRIDS....68/KL
MARINE/AVIATION...59/GB
HMT/MESOSCALE.....CAMPBELL

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Jul 25, 11:45 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1245 PM CDT WED JUL 25 2007

TXZ248>257-261100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1245 PM CDT WED JUL 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SOUTH TO
NORTH ACROSS PORTIONS OF DEEP SOUTH TEXAS. SOME OF THE SHOWERS AND
THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL THAT COULD RESULT
IN THE FLOODING OF CREEKS...STREAMS...ROADS AND LOW LYING AREAS. A
FLASH FLOOD WATCH IS IN EFFECT FOR ZAPATA...STARR...BROOKS
AND JIM HOGG COUNTIES THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE REMAINS A GOOD CHANCE FOR SHOWER AND THUNDERSTORM DEVELOPMENT
THURSDAY THROUGH SATURDAY. SOME OF THE SHOWERS AND THUNDERSTORMS MAY
PRODUCE HEAVY RAINFALL THAT COULD RESULT IN THE FLOODING OF
CREEKS...STREAMS...ROADS AND LOW LYING AREAS. A FLASH FLOOD WATCH
MAY BE NEEDED FOR ALL OF DEEP SOUTH TEXAS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GB

In the hours before

Local storm report, Jul 25, 12:42 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
142 PM CDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      FALFURRIAS              27.22N 98.14W
07/25/2007                   BROOKS             TX   LAW ENFORCEMENT

            THREE CITY STREETS BARRICADED DUE TO HIGH WATER.

&&

GBOGORAD

The radar

The Corpus Christi radar (KCRP), 87 km away, was scanning. The volume nearest the first event began at 18:43 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Brooks

When
July 25, 12:45 PM CST to 2:45 PM CST
Where
Brooks County, 1.41 mi ESE of Falfurrias
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
27.222, -98.129

Falfurias law enforcement reported water covering the intersection of Highway 285 and FM 1418 one and one half miles east of Falfurias.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47290.